Alert archive / Vermont / Tornado Warnings in 2010

Tornado Warning 1, NWS Albany, NY

June 6, 2010Bennington County, Windham County, Vermont

NWS Albany, NY issued this tornado warning at Jun 6, 2010, 11:00 AM EDT for Bennington County, Windham County, Vermont. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2010, 11:00 AM EDT (15:00 UTC)
Expired
Jun 6, 2010, 11:21 AM EDT
In force
21 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 127 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 3.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2010-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2010-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
781 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

466 
WFUS51 KALY 061500
TORALY
VTC003-025-061545-
/O.NEW.KALY.TO.W.0001.100606T1500Z-100606T1545Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1100 AM EDT SUN JUN 6 2010

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
  NORTHERN WINDHAM COUNTY IN SOUTHERN VERMONT...

* UNTIL 1145 AM EDT

* AT 1057 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  MANCHESTER...MOVING EAST AT 50 MPH.

* THE TORNADO WILL BE NEAR...
  MANCHESTER CENTER BY 1105 AM EDT...
  LONDONDERRY BY 1115 AM EDT...
  6 MILES NORTH OF SAXTONS RIVER AND 7 MILES NORTH OF BELLOWS FALLS
  BY 1135 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT HAIL SIZE... DAMAGING WINDS AND REPORTS OF TREES DOWN
TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4317 7245 4312 7244 4308 7326 4332 7325
      4331 7299 4329 7297 4331 7296 4330 7282
      4326 7281 4323 7269 4324 7257 4323 7243
TIME...MOT...LOC 1500Z 262DEG 45KT 4317 7309

$$

NAS
1 follow-up statement
385 
WWUS51 KALY 061521
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1121 AM EDT SUN JUN 6 2010

VTC003-025-061531-
/O.CAN.KALY.TO.W.0001.000000T0000Z-100606T1545Z/
BENNINGTON VT-WINDHAM VT-
1121 AM EDT SUN JUN 6 2010

...THE TORNADO WARNING FOR NORTHERN WINDHAM AND NORTHERN BENNINGTON
COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND MOVED OUT OF THE WARNED AREA.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EAST CENTRAL NEW
YORK AND SOUTHERN VERMONT.

LAT...LON 4317 7245 4312 7244 4308 7326 4332 7325
      4331 7299 4329 7297 4331 7296 4330 7282
      4326 7281 4323 7269 4324 7257 4323 7243
TIME...MOT...LOC 1521Z 262DEG 45KT 4320 7273

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this tornado warning went out at Jun 6, 10:30 AM EDT, 30 minutes earlier.

Area forecast discussion, Jun 6, 10:30 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1030 AM EDT SUN JUN 6 2010

.SYNOPSIS...
LOW PRESSURE MOVING EAST FROM OHIO WILL QUICKLY TRACK EAST VERY
CLOSE TO THE NEW YORK STATE THRUWAY. THIS LOW WILL BE OFF THE COAST
OF MAINE BY THIS EVENING. A SOAKING RAIN WILL FALL NORTH OF THE
CAPITAL DISTRICT...AND SHOWERS ALONG WITH THUNDERSTORMS FROM THE
CAPITAL SOUTHWARD. SOME OF THE THUNDERSTORMS MIGHT GET ROBUST WITH
GUSTY WINDS AND TORRENTIAL RAINFALL. MUCH COOLER AIR WILL BE USHERED
IN BEHIND THE STORM TO START OFF THE WORKWEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1000 AM...
...MODERATE RISK HAS BEEN ISSUED FOR THE SOUTHERN 1/3RD OF THE CWA
FROM SPC...

A FEW TORNADO AND SEVERE THUNDERSTORM WARNINGS HAVE BEEN ISSUED
WITHIN TORNADO WATCH #271.  IMPRESSIVE RADAR SIGNATURES FOR THIS
TIME OF THE MORNING ACROSS THE SOUTHERN TIER OF NY WHERE INSTABILITY
PARAMETERS ARE NOT TOO HIGH...WHICH LEADS TOWARD THE
LOW-CAPE/HIGH-SHEAR ENVIRONMENT.  RUC13 NOW SUGGESTS THIS SURFACE
LOW OVER THE FINGER LAKES WILL DEEPEN A LITTLE FURTHER AND TRACK
ALONG OR JUST NORTH OF THE MOHAWK VALLEY.  SBCAPES CLIMB IN EXCESS
OF 1K J/KG WITH UP TO 3 J/KG FOR PORTIONS OF DUTCHESS AND LITCHFIELD
COUNTIES.  COMBINE THAT WITH EFFECTIVE SHEAR OF NEAR 60KTS PROVIDES
RATHER ALARMING VALUES OF EHI WITH VALUES BETWEEN 4-7 M2/S2.  WITH
LOCAL TERRAIN EFFECTS...THE POTENTIAL FOR A TORNADO APPEARS TO BE
INCREASING ACROSS THE SOUTHERN PORTIONS OF THE CWA AS WE WILL
CONTINUE TO COLLABORATE WITH SPC FOR UPCOMING WATCHES.  SEEMS THE
INSTABILITY AXIS WILL MAKE INTO THE IMMEDIATE CAPITAL REGION BUT
THIS IS LIKELY AS FAR NORTH THIS WILL GET.  GRIDS/HWO HAVE BEEN
UPDATED AS WE MONITOR UPSTREAM TRENDS CLOSELY.

AS OF 400 AM...A SHIELD OF RAIN WAS RAPIDLY EXPANDING EASTWARD FROM
WESTERN AND CENTRAL NEW YORK...FASTER THAN ANY MODEL...EVEN THE GFS
WHICH HAS BEEN THE QUICKEST. SOME LIGHTNING CLOUD TO GROUND
LIGHTNING STRIKES BUT MAINLY OVER SOUTHWESTERN NEW YORK. RAINFALL
RATES IN SOME CASES WERE QUITE IMPRESSIVE...APPROACHING HALF AN INCH
PER HOUR.

FINALLY...THE 00Z GFS/NAM/CANADIAN GEM AND ECMWF HAVE HONED IN ON
THE TRACK OF A DEEPENING CYCLONE...WITH ALL OF THEM TRACKING THE
STORM CLOSE TO THE I-90 CORRIDOR...AND OFF TO OUR EAST BY LATER IN
THE DAY. THERE ARE STILL TIMING DIFFERENCES WITH THE GFS THE
FASTEST...AND THE NAM THE SLOWEST. HOWEVER...THESE DIFFERENCE ARE
SOMEWHAT SUBTLE.

ALL MODELS INDICATE THAT BY THE TIME WE REACH THE BEST HEATING OF
THE DAY...THE POTENTIALLY DANGEROUS WARM AIR SECTOR WILL BE TO OUR
EAST...POSSIBLY SPARING MOST IF NOT ALL OF OUR REGION FROM THE WORST
SEVERE POTENTIAL WITH THIS SYSTEM.

THAT IS NOT TO SAY WE ARE COMPLETELY OUT OF THE WOODS AS THE RISK OF
SEVERE WEATHER IS SLIGHT...AT LEAST TO THE CAPITAL DISTRICT THIS
MORNING...AND UP TO SOUTHERN VERMONT FOR THE EARLY PORTION OF THE
AFTERNOON. THESE AREAS...ESPECIALLY SOUTH ALBANY COULD BRIEFLY ENTER
INTO THE WARM SECTOR...WITH SBCAPES OF AT LEAST 500-1000 J/KG...AND
EXTREME SHEAR VALUES. THIS STILL COULD LEAD TO SEVERE
THUNDERSTORMS...AND WITH THE SHEAR PERHAPS STILL RAISE THE CHANCES
FOR SUPERCELLULAR DEVELOPMENT.

HOWEVER...MITIGATING FACTORS INCLUDE AGAIN THE FACT THAT MOST OF THE
AREA WILL BE CUT OFF FROM THE WARM AIR SECTOR BY MID AFTERNOON.
ALSO...IN OUR REGION...OUR "BEST" SUPERCELL OUTBREAKS USUALLY TAKE
PLACE WHEN THE TRACK OF THE SURFACE CYCLONE TRACKS WELL NORTH OF THE
MOHAWK VALLEY...MORE LIKE IN THE SAINT LAWRENCE VALLEY.

NEVERTHELESS...WE WILL CONTINUE TO MONITOR THE SITUATION AND
COORDINATE WITH SPC REGARDING ANY POTENTIAL WATCH BOXES.

THE BIGGER PROBLEM WITH THIS SYSTEM MIGHT JUST BE EXCESSIVE
RAINFALL. A SWITCH FROM THIS TIME LAST NIGHT (ANY MANY EARLIER RUNS)
IS THAT THE HEAVIEST RAINFALL LOOKS TO FALL NORTH OF THE CAPITAL
DISTRICT (AS OPPOSED TO SOUTH WHERE MOST MODELS HAD IT BEFORE).
BASED ON RADAR TRENDS...IT NOW APPEARS THE HEAVIEST RAINFALL SHOULD
FALL JUST NORTH ALTHOUGH THERE ARE PLENTY OF IMPRESSIVE ECHOES
HUGGING THE NY/PA BORDER...LIFTING EAST NORTHEAST. WE WILL FURTHER
DISCUSS POTENTIAL HYDRO PROBLEMS IN OUR HYDROLOGY SECTION.

TEMPERATURES TODAY WILL BE TRICKY TO FORECAST BASED ON HOW RAIN AND
CLOUDS PERSISTS. THERE IS EVEN A CHANCE FOR A BREAKS OF SUNSHINE
LATE IN THE DAY...BUT THEY SHOULD BE FAR AND FEW BETWEEN (BEST
CHANCES IN OUR SW ZONES). WITH THE PRESUMED TRACK NEAR THE I-90
CORRIDOR...HIGH TEMPS WILL VARY QUITE A BIT...REMAINING IN THE 50S
NORTH OF ALBANY...WHILE APPROACHING OR EVEN EXCEEDING 80 (WITH
MODERATE HUMIDITY) IN OUR SOUTHERN ZONES. LOCALLY...WE ARE
FORECASTING HIGH TEMPS 70-75. KEEP IN MIND EVEN A 50 MILE SHIFT IN
THE TRACK COULD CHANGE THESE TEMPS AS HIGH AS 10 DEGS (MUCH LIKE A
WINTER STORM WOULD).

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
BY TONIGHT...THE STORM WILL BE PUSHING OFF THE GULF OF MAINE...AND
COOLER AIR WILL WRAP IN BEHIND IT. H850 TEMPS OFF ALL MODELS ARE
MORE CONSISTENT THAN BEFORE...WITH ALL OF THEM DROPPING THEM TO
ABOUT +6C LOCALLY BY MONDAY MORNING. A GUSTY NORTHWEST BREEZE WILL
ACCOMPANY THE COOL DOWN...ALLOWING AIR CONDITIONERS A MUCH NEEDED
REST AS WE HEAD INTO THE BULK OF THE SUMMER SEASON. BY DAYBREAK
MONDAY...EXPECT TEMPS TO TUMBLE TO 45-50 MOST VALLEY
LOCATIONS...40-45 HIGHER TERRAIN. WENT THE USUAL MET/MAV BLEND.

CLOUDS WILL SLOWLY DISSIPATE OVERNIGHT. HOWEVER...WITH A STEEP LOW
LEVEL LAPSE RATE AND CYCLONIC FLOW TOMORROW...SCT TO BKN CU SHOULD
FORM BY AFTERNOON...ESPECIALLY OVER THE HIGHER TERRAIN. SOME OF
THESE MIGHT GROW TALL ENOUGH TO REAP A FEW LIGHT SHOWERS OVER THE
HIGHER TERRAIN. WILL CONTINUE THE SLIGHT CHANCE IDEA THERE. NOTHING
MORE THAN A SPRINKLE OR TWO EXPECTED IN THE VALLEYS...SO NO POPS
THERE.

WITH H850 TEMPS EXPECTED TO HOOVER AROUND +6C ON MONDAY...WE THOUGHT
THE MAV NOS WERE A BIT TOO HIGH. WENT WITH THE COOLER MET NOS. THESE
MIGHT PROVE TOO HIGH BUT DID NOT FEEL CONFIDENT ENOUGH TO UNDERCUT
THESE QUITE YET. EITHER WAY...TEMPS WILL BE BELOW NORMAL FOR EARLY
JUNE. LOOK FOR HIGH TEMPS 70-75 VALLEY LOCATIONS...ONLY 60S ACROSS
THE HIGHER TERRAIN...WITH FEW OF THE HIGHER AND NORTHERN SPOTS
HOLDING IN THE MID AND UPPER 50S.

SIMILAR WEATHER CONTINUES ON TUESDAY AS A BROAD TROUGH BECOMES
BRIEFLY ANCHORED OVER THE NORTHEAST CONUS. AN UPPER LEVEL
DISTURBANCE MIGHT AGAIN BE ENOUGH TO TRIGGER A FEW SHOWERS OVER THE
HIGHER TERRAIN TUESDAY AFTERNOON...WITH NOTHING MORE THAN SPRINKLES
AND SCT TO PERHAPS BKN CU IN VALLEY LOCATIONS. TEMPS LOOK SIMILAR
TO MONDAY.

HIGH PRESSURE LOOKS TO CREST OVER THE REGION TUESDAY NIGHT WITH
TEMPS DIPPING DOWN INTO THE 40S MOST PLACES...AND EVEN INTO THE MID
30S IN SHELTERED MOUNTAIN VALLEYS (MAINLY THE DACKS AND GREENS).
THERE COULD BE SOME FROST IN THESE AREAS BUT TOO EARLY TO INCLUDE IN
OUR HWO JUST YET.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
HIGH PRESSURE MIGHT HOLD ITS GROUND LONG ENOUGH TO BRING A DRY DAY
WEDNESDAY AHEAD OF THE NEXT LOW PRESSURE ATTEMPTING TO BRING CLOUDS
AND PERHAPS A FEW LIGHT SHOWERS BY DAY/S END. IT WILL BE A CLOSE
CALL AND WE DO HAVE LOW POPS IN (30) FOR THE AFTERNOON. WITH THE
INCREASE IN CLOUDS...TEMPS WILL REMAIN SLIGHTLY BELOW
NORMAL...GENERALLY 70-75 VALLEYS/65-70 HIGHER TERRAIN.

BY WEDNESDAY NIGHT...A LOW PRESSURE AND ITS ASSOCIATED WARM FRONT
WILL LIKELY APPROACH WITH SOME RAIN. BOTH THE GFS AND ECMWF WERE NOW
FAIRLY SIMILAR WITH THIS FEATURE...TRACKING IT OFF LONG ISLAND BY
THURSDAY. WITH THIS TRACK...NORTHERN AREAS MIGHT MISS A BIT OF THE
RAINFALL...BUT AT THIS POINT...IT IS TOO EARLY TO ATTEMPT TO
DELINEATE WHAT AREA RECEIVES THE MOST RAINFALL. MOST OF THE RAIN
LOOKS TO BE OUT OF THE REGION ON THURSDAY. ONE MORE SURGE OF
CANADIAN AIR SHOULD KEEP TEMPS AT SIMILAR LEVELS COMPARED TO MON
THROUGH WED.

AS WE HEAD INTO THE END OF THE WEEK...THE ECMWF NOW IS FOLLOWING THE
TREND OF THE GFS...BUILDING A RIDGE BACK INTO THE NORTHEASTERN
CONUS. FRIDAY LOOKS TO BE THE TRANSITIONAL DAY WITH A WARM FRONT
POSSIBLY BRINGING SOME SHOWERS OR EVEN A THUNDERSTORM FOLLOWED BY A
POSSIBLE INCREASE IN HEAT AND HUMIDITY AS WE HEAD INTO THE
WEEKEND.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
WITH THE SURFACE LOW FORECAST TO MOVE ALMOST DUE EAST ACROSS THE
MIDDLE OF THE FORECAST...THE KGFL/KALB/KPOU TAF SITES WILL FEATURE
SIGNIFICANTLY DIFFERENT AVIATION WEATHER. KGFL IS FORECAST TO REMAIN
TO THE NORTH OF THE SURFACE LOW WITH PRIMARILY OVERUNNING NEARLY
CONTINUOUS SHOWERS/RAIN INTO EARLY THIS AFTERNOON. EASTERLY SURFACE
WINDS WILL BECOME NORTHERLY THIS MORNING...THEN SHIFT TO
NORTH-NORTHWEST AROUND 18Z AFTER THE LOW PASSES TO THE EAST.
OCCASIONAL MVFR CONDITIONS THROUGH 15Z...WITH MVFR VSBYS AND IFR
CIGS BETWEEN 15Z AND 18Z WITH CB ALSO INCLUDED IN CASE ANY
CONVECTION DEVELOPS AS FAR NORTH AS KGFL. AFTER 18Z...MVFR CIGS WILL
PERSIST IN THE NORTHWEST FLOW...BUT SHOWERS WILL BE SCATTERED SO
HAVE ONLY FCST VCSH AND CB IN THE TAF THROUGH 22Z...THEN VFR
CONDITIONS AND A DRY FORECAST AFTER 22Z.

AT KALB EXPECT WIDESPREAD SHOWERS WILL CONTINUE THIS MORNING...
POSSIBLY BECOMING LESS NUMEROUS LATE THIS MORNING. OCCASIONAL MVFR
CONDITIONS THROUGH 15Z...THEN CONTINUOUS MVFR CONDITIONS AFTER 15Z
WITH THE CB QUALIFIER. THERE IS A BETTER CHANCE OF CONVECTION AT
KALB THAN AT KGFL. SURFACE WINDS WILL BE SOUTH TO SOUTHEAST...THEN
SOUTH TO SOUTHWEST AFTER 15Z...AND NORTHWEST AFTER THE COLD FRONT
PASSES AROUND 18Z. AFTER 18Z...VFR CONDITIONS WILL RETURN IN THE
NORTHWEST FLOW...BUT SHOWERS STILL POSSIBLE SO HAVE KEPT VCSH AND CB
IN THE TAF THROUGH 22Z...THEN VFR AND A DRY FORECAST AFTER 22Z.

AT KPOU...WITH THE SURFACE LOW LIKELY TO PASS TO THE NORTH...THE
PERIOD OF OVERUNNING SHOWERS WILL BE BRIEF...GENERALLY THROUGH 14Z
WITH OCCASIONAL MVFR CONDITIONS DURING THAT PERIOD. CONVECTION IS
ALSO LIKELY SO HAVE INCLUDED A TEMPO GROUP FOR TSRA BETWEEN 12Z AND
14Z. BY 14Z EXPECT KPOU TO BE IN THE WARM SECTOR WITH A SOUTHWEST
FLOW AND THE WIDESPREAD SHOWERS WILL HAVE BECOME MORE SCATTERED...SO
HAVE FORECAST VFR CONDITIONS AFTER 14Z...WITH VCSH AND THE CB
QUALIFIER...UNTIL THE COLD FRONT PASSES AROUND 19Z. AFTER 19Z...VFR
CONDITIONS IN THE NORTHWEST FLOW...BUT SHOWERS STILL POSSIBLE SO
HAVE KEPT VCSH AND CB IN THE TAF THROUGH 23Z...THEN VFR AND A DRY
FORECAST AFTER 23Z.

OUTLOOK...
MON-WED...VFR...WITH MVFR/IFR PSBL IN RADIATION FOG EACH NITE.
WED NITE-THU...MAINLY VFR...CHC MVFR IN -SHRA.

&&

.FIRE WEATHER...
WET FLAG CONDITIONS FOR MOST TODAY...ESPECIALLY FROM ALBANY NORTH
WHERE MORE THAN AN INCH OF RAIN SHOULD FALL...MAINLY BEFORE NOON.
THE PRECIPITATION WILL BE MORE SHOWERY SOUTH BUT EVEN HERE MOST
PLACES SHOULD RECEIVE AT LEAST A QUARTER OF AN INCH...IF NOT LOCALLY
A LOT MORE. RH VALUES WILL REMAIN ELEVATED TODAY.

A SOUTH WIND 5 TO 15 MPH FROM ALBANY SOUTH WILL TURN TO THE
NORTHWEST BY THE AFTERNOON. NORTH OF THE MOHAWK RIVER...THE WIND
WILL BE MORE NORTHEASTERLY (ON THE NORTH SIDE OF A WARM FRONT) BUT
TURNING TO THE NORTHWEST AS WELL DURING THE AFTERNOON AS LOW
PRESSURE MOVES ON BY.

A NORTHWEST BREEZE WILL LIKELY BE PRESENT IN MOST AREAS ALL NIGHT
(AT LEAST 5 MPH). THE BREEZE WILL CONTINUE NORTHWEST ON MONDAY AND
EVEN TUESDAY...10 TO 20 MPH...WITH SOME HIGHER GUSTS. RH VALUES WILL
DROP MUCH LOWER BOTH AFTERNOON DAYS...INTO THE 30S. THERE COULD BE A
LIGHT SHOWER IN THE MOUNTAINS...BUT THE VALLEYS SHOULD REMAIN DRY.

A BREEZE MIGHT LIMIT DEW FORMATION AGAIN ON MONDAY NIGHT...EXCEPT IN
SHELTERED VALLEYS.

&&

.HYDROLOGY...
IT APPEARS THAT THE A SOAKING RAIN WILL IMPACT MUCH OF THE
REGION...ESPECIALLY NORTH OF THE CAPITAL DISTRICT THIS MORNING. EVEN
SOUTH...WHILE THE PRECIPITATION IS BIT MORE SHOWERY...RAINFALL COULD
STILL LOCALLY EXCEED AN INCH. FURTHER NORTH...FROM THE CAPITAL
DISTRICT NORTHWARD...LOOK FOR A GENERAL ONE TO TWO INCHES OF
RAIN...WITH PERHAPS LOCALLY MORE IN EMBEDDED THUNDERSTORMS.

THE BULK OF THE RAIN WILL FALL BY NOON...TAPERING TO SCATTERED
SHOWERS FROM WEST TO EAST. AT TIMES...THE RAIN MIGHT AT RATES
APPROACHING HALF AN INCH AN HOUR AT TIMES THIS MORNING.

THE RAIN WILL PRODUCE PONDING ON MANY ROADWAYS AND AREAS OF POOR
DRAINAGE. SHARP RISES TO NEAR BANKFULL COULD HAPPEN ON
STREAMS...ESPECIALLY NORTH OF ALBANY. THERE COULD BE SIGNIFICANT
WITHIN BANK RISES ON SOME RIVERS AND STREAMS...ESPECIALLY THE MOHAWK
BASIN BUT IT IS UNLIKELY ANY WOULD REACH FLOOD STAGE.

MAINLY DRY WEATHER IS EXPECTED FOR THE BEGINNING OF THE NEW WEEK
AS HIGH PRESSURE BUILDS INTO THE REGION WITH COOLER AND DRIER AIR.
STREAMS AND RIVERS WILL RECEDE BACK TO NORMAL.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER AND LAKE LEVELS... PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...BGM/HWJIV
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...GJM
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV/RCK

WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Jun 6, 9:31 AM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
931 AM EDT SUN JUN 6 2010

CTZ001-013-MAZ025-NYZ058>061-063>066-071200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
931 AM EDT SUN JUN 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...SOUTHERN BERKSHIRES...MID HUDSON VALLEY AS WELL AS
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS PORTIONS OF THE
CATSKILLS...MID HUDSON VALLEY...SOUTHERN BERKSHIRES AND NORTHWEST
CONNECTICUT. A STRONG STORM SYSTEM WAS TRACKING ACROSS CENTRAL NEW
YORK. ALONG AND AHEAD OF ITS ASSOCIATED COLD FRONT WAS A
WARM...MOIST AND INCREASINGLY UNSTABLE ATMOSPHERE AS SOUTHERLY WINDS JUST
ABOVE THE SURFACE CONTINUE TO INCREASE. ALL OF THESE PARAMETERS
SUGGEST THE POTENTIAL FOR THUNDERSTORMS TO PRODUCE DAMAGING WIND
GUSTS IN EXCESS OF 70 MPH...ISOLATED TORNADOES AND FREQUENT CLOUD
TO GROUND LIGHTNING.

THUNDERSTORMS WILL MOVE IN THE REGION LATE THIS MORNING INTO THE
MID AFTERNOON HOURS AS THEY TRACK TO THE EAST NORTHEAST BETWEEN 50
AND 60 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED SOON.

MAZ001-NYZ032-033-038>043-047>054-082>084-VTZ013>015-071200-
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
931 AM EDT SUN JUN 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK
INCLUDING THE IMMEDIATE CAPITAL REGION...MOHAWK VALLEY...THE
SOUTHERN ADIRONDACKS AND LAKE GEORGE SARATOGA REGION.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...MAINLY
ALONG AND SOUTH OF THE LINE FROM THE NEW YORK STATE THRUWAY INTO
SOUTHERN VERMONT. THE MAIN HAZARD WILL BE FROM DAMAGING WIND
GUSTS TO 60 MPH ACCOMPANIED BY HEAVY RAINFALL WHICH COULD PRODUCE LOCALIZED
PONDING ON ROADWAYS AND WITHIN AREAS OF POOR DRAINAGE. A STRONG
STORM SYSTEM WILL TRACK ACROSS CENTRAL NEW YORK TODAY AND INTO NEW
ENGLAND THIS EVENING. ITS ASSOCIATED FRONTAL BOUNDARIES ALONG WITH
AMPLE MOISTURE AND STRONG WINDS ALOFT WILL ASSIST WITH
THUNDERSTORM DEVELOPMENT FROM LATE THIS MORNING THROUGH THE
AFTERNOON HOURS. THUNDERSTORMS WILL TRACK TO THE EAST NORTHEAST
BETWEEN 50 AND 60 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 12:30 PM EDTSevere Thunderstorm WarningALYBennington, Windham60 min

Nearby

Tornado Warnings in Vermont, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.